It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-13-2011, 12:45 PM   #1
Newbie
(female)
 
Join Date: Jun 2011
Location: Virginia
Posts: 4
MrsBee HB User
Severe Side Effects While Taking and then Stopping the Pill

Hi -I'm new here and a little anxious about many things.

8 days ago I started taking Loestrin 24. I had never been on birth control pills before. Within days I was nauseous. On day 6 I almost passed out with a dizzy spell. Then came the left arm and face numbness. The dizzines went. But I called my PCP next day about the numbness. She sent me straight to ER because of stroke concerns. I immediately stopped taking the pill.

I was tested with CAT scans, xrays and was finally hospitalized for monitoring and had an MRI. The numbness dissipated and the MRI was all clear and I was discharged yesterday.

Yesterday my "coming off the pill period" started. Then I started getting tingling in arms and legs. This continued today accompanied by nausea, headache, dizziness, and overall weakness.

I am about to see my doc again, but any insight you have is appreciated. I get the sense that these new symptoms are because of stopping the pill? But I was only on it for 6 days could it be this bad. Mind you, if being on it put me in the hospital coming off it isn't going to be easy either.

I'm terrified of the dizziness and worried that I may be hospitalized again.

Thanks for any advice you can offer.

Last edited by MrsBee; 06-13-2011 at 01:18 PM.

 
Old 06-13-2011, 01:23 PM   #2
Junior Member
(female)
 
Join Date: Feb 2011
Location: US
Posts: 37
chronicworry HB Userchronicworry HB User
Re: Severe Side Effects While Taking and then Stopping the Pill

I probably won't be of much help, but I took Loestrin 24 for one month and had to stop because it was giving me stomach problems and I was extremely emotional. Also, after I stopped it I still had stomach problems for about a week.

I'm definitely glad that you stopped taking the pill, but the side effects you listed are somewhat common when you stop birth control because your hormones have to adjust again. Your body may also just be worn out from all it went through in the hospital. I would definitely still see the doctor, but try not to worry too much.

 
Sponsors Lightbulb
   
Old 06-13-2011, 01:28 PM   #3
Newbie
(female)
 
Join Date: Jun 2011
Location: Virginia
Posts: 4
MrsBee HB User
Re: Severe Side Effects While Taking and then Stopping the Pill

chronicworry -thanks, I did see the doc and they basically said the same and tried to reassure me and that I'd been through a lot. My neurologist wants to see me for an EEG this week. Hopefully that will put to rest some worries. He's concerned I had a stroke that resolved itself/seizure or migraine! Ha ha! Take your pick.

I am aghast quite frankly at the way the BC pill is prescribed without a true and detailed medical history assessment.

 
Old 06-13-2011, 05:14 PM   #4
Newbie
(female)
 
Join Date: Jun 2011
Location: Virginia
Posts: 4
MrsBee HB User
Re: Severe Side Effects While Taking and then Stopping the Pill

This tingling is worrying me. Is this really normal after coming off the pill? (On the pill I had numbness)!

 
Old 06-14-2011, 04:45 PM   #5
Junior Member
(female)
 
Join Date: Feb 2011
Location: US
Posts: 37
chronicworry HB Userchronicworry HB User
Re: Severe Side Effects While Taking and then Stopping the Pill

I think it's absolutely ridiculous how quick some doctors are to hand out birth control without asking any questions. I have classic migraines and I never thought to tell my gynecologist about it. While I was on Loestrin, I read that if you take birth control and have classic migraines, your chances of stroke increase a lot. I got off of it FAST, but it scares me that they never asked me any questions before giving it to me.

I honestly have never heard of tingling as a side effect, but I'm sure your neurologist can help you with answers about that.

 
Old 06-15-2011, 07:21 AM   #6
Junior Member
(female)
 
Join Date: May 2011
Location: UK
Posts: 11
rachael39 HB User
Re: Severe Side Effects While Taking and then Stopping the Pill

Sorry to hear that you had such a bad side effect ; you're right if this is the case then perhaps they shouldn't be given out so freely! Or atleast the prescription process should be more thorough. Let us know how you get on at the doctors

best wishes

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Question about side effects of Ortho Tri-Cyclen Lo? jkramer0306 Birth Control 3 11-04-2009 06:27 AM
birth controll and severe headache froggie83 Birth Control 0 10-01-2009 02:06 PM
Side Effects from Going Off The Pill... Sutton2007 Birth Control 5 10-20-2007 04:53 PM
Wife has side effects - please help me help4wife Birth Control 4 05-23-2007 04:17 PM
Whats going on...Effects of going off the Pill? dmwerbie Birth Control 2 05-18-2007 05:57 AM

Tags
birth control, dizziness, nausea, numbness, tingling



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), lorileamc (5), Princesa (5), Titchou (3), Seraph (3), Remod (3), janewhite1 (2), Chantal6 (2), writeleft (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 02:19 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!